JournalsprimsVol. 39, No. 2pp. 297–330

Eigenvalue Asymptotics for the Schrödinger Operator with Steplike Magnetic Field and Slowly Decreasing Electric Potential

  • Shin-ichi Shirai

    Ritsumeikan University, Shiga, Japan
Eigenvalue Asymptotics for the Schrödinger Operator with Steplike Magnetic Field and Slowly Decreasing Electric Potential cover
Download PDF

Abstract

In this paper we consider the two-dimensional Schrödinger operator of the form:

HV = −∂2+ (1b(_x_1))2 + V(_x_1, _x_2),
∂_x_12i∂_x_2

where the magnetic field B(_x_1) = rot(0, b(_x_1)) is monotone increasing and steplike, namely the limits lim _x_1 →±∞ B(_x_1) = _B_± exist with 0 < _B_− < B+ < ∞, and V is the slowly power-decaying electric potential. The spectrum σ(_H_0) of the unperturbed operator H_0 (= HV with V = 0) has the band structure and HV has the discrete spectrum in the gaps of the essential spectrum σ_ess (HV) = σ(_H_0). The aim of this paper is to study the asymptotic distribution of the eigenvalues near the edges of the spectral gaps. Using the min-max argument, we prove that the classical Weyl-type asymptotic formula is satisfied under suitable assumptions on B and V.

Cite this article

Shin-ichi Shirai, Eigenvalue Asymptotics for the Schrödinger Operator with Steplike Magnetic Field and Slowly Decreasing Electric Potential. Publ. Res. Inst. Math. Sci. 39 (2003), no. 2, pp. 297–330

DOI 10.2977/PRIMS/1145476105